Alert archive / Idaho / Wind Advisories in 2023
Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jun 19, 2023, 6:47 AM MDT for Lemhi County, Idaho. It took effect at Jun 19, 2023, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2023, 6:47 AM MDT (12:47 UTC)
- In effect from
- Jun 19, 2023, 12:00 PM MDT
- Expired
- Jun 19, 2023, 8:27 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 0.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS75 KMSO 191247 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 647 AM MDT Mon Jun 19 2023 IDZ010-200300- /O.NEW.KMSO.WI.Y.0004.230619T1800Z-230620T0300Z/ Eastern Lemhi County- 647 AM MDT Mon Jun 19 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph expected. The focus for strongest winds is expected to be south of Lemhi. * WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Lemhi Pass and Gilmore Summit. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
542 WWUS75 KMSO 200227 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 827 PM MDT Mon Jun 19 2023 IDZ010-200330- /O.CAN.KMSO.WI.Y.0004.000000T0000Z-230620T0300Z/ Eastern Lemhi County- 827 PM MDT Mon Jun 19 2023 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 19, 3:06 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 19, 3:06 AM MDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
306 AM MDT Mon Jun 19 2023
.DISCUSSION...The Northern Rockies will remain under a cold trough
and today will be another breezy day. Eastern Lemhi County will be
directly under the main jet stream energy and will have the
possibility of receiving wind gusts 40 to 50 mph, especially in
higher terrain. For that reason a wind advisory has been issued
for that area.
Today will also remain unstable with a short wave adding lift
mainly south and east of Missoula. Snow levels will still be 6000
feet or higher. With highs remaining mid 30s to mid 50s in the
higher terrain of Lemhi County and southwest Montana, plan
accordingly for wet and raw backcountry conditions.
Tuesday shower activity shifts into northwest Montana at the same
time as snow levels lower to around 5000 feet. If traveling to
Glacier National Park dress appropriately, the main weather
impacts will come from people not properly prepared for the
conditions.
Following Tuesday, the cold trough responsible for the weather
will consolidate further west, leading to a period of warming.
However, the main trough will then move northeast, bringing
another round of showers, thunderstorms, and potentially
widespread rain on Friday evening or Saturday.
&&
.AVIATION...Today is expected to bring another afternoon and
evening of showers and breezy winds across the Northern Rockies.
The highest winds can be expected at KSMN from 19/1800 through
20/0200z, where gusts 25 to 30 kts will be possible.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...Wind Advisory from noon today to 9 PM MDT this evening for
Eastern Lemhi County.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.